MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA ENGINE; QEW

PENUMBRA, INC. PENUMBRA ENGINE; QEW
Model Number PMXENGN-A
Medical Device Problem Code Key or Button Unresponsive/not Working (4063)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure to treat a st-elevation myocardial infarction (stemi) using a penumbra engine (engine).During the procedure, the on/off power button broke and fell into the pump.Therefore, the engine was not used for the remainder of the procedure.The procedure was completed with manual aspiration.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned engine confirmed the power button was broken and was within the housing.The engine housing was opened, and the power button was observed to be fractured from the black lid due to fractured screw ports.If excessive force is applied to the power button, damage such as this may occur.Penumbra engines are inspected at incoming quality control which includes a visual inspection as well as a verification of test results to ensure specifications for each output are met.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA ENGINE
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11638414
Report Number3005168196-2021-00715
Device Sequence Number3546620
Product Code QEW
UDI-Device Identifier00815948020023
UDI-Public00815948020023
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K180105
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/20/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPMXENGN-A
Device Catalogue NumberPMXENGN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/12/2021
Supplement Date Received by Manufacturer07/16/2021
Initial Report FDA Received Date04/08/2021
Supplement Report FDA Received Date07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005